Skin Channel
Topics
Medications
Quicklinks
Related Channels

Extina Overdose

It is possible to overdose on Extina (ketoconazole foam). Although applying too much of the foam on the skin is unlikely to cause dangerous problems, taking this medicine by mouth may lead to some serious effects. Some of these problems may include liver damage and hormonal imbalances. Treatment for this type of overdose would likely involve supportive care to treat any symptoms that occur.

Can You Use Too Much Extina?

Extina® (ketoconazole foam) is a prescription skin medication used to treat seborrhea. It belongs to a group of medications known as antifungals. As with most medications, it is possible to use too much Extina.
 
The specific effects of an overdose can vary, depending on a number of factors, including the Extina dosage and how it was taken (by mouth or applied on the skin).
 

Effects of an Overdose

It is unclear what to expect from an overdose of this medication. Extina comes in the form of a foam that is normally applied to the skin, and it is absorbed through the skin in such low amounts that it is possible that an overdose might not cause any problems.
 
However, taking it by mouth might cause problems. High doses of ketoconazole by mouth can cause liver damage and hormonal imbalances. It is also possible that the inactive ingredients in the foam could cause problems, particularly if taken by mouth.
 

Treatment for an Extina Overdose

Treatment for an Extina overdose, if necessary, will involve supportive care, which consists of treating any symptoms that occur as a result of the overdose. Always contact a healthcare professional or a poison control center in the event of an overdose, even if it seems unnecessary.

Extina Drug Information

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.